Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 1996, 10:05 PM PDT for Clark County, Nevada. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1996, 10:05 PM PDT (05:05 UTC)
- Expired
- Jul 26, 1996, 11:00 PM PDT
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 5.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3208 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 270505 FFWLAS NVC003-270600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1005 PM PDT FRI JUL 26 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTHERN NEVADA ...CENTRAL CLARK COUNTY THIS WARNING INCLUDES THE GREATER LAS VEGAS METROPOLITAN AREA. AT 1005 PM PDT...LAS VEGAS DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS OVER NORTHERN AND EASTERN CLARK COUNTY EXTENDING FROM NEAR SHEEP PEAK SOUTHEAST TO CALLVILLE BAY. THIS LINE WAS MOVING SOUTHWEST AT 20 MPH AND IS EXPECTED TO IMPACT THE LAS VEGAS VALLEY DURING THE NEXT HOUR. STRONG WINDS...HEAVY RAINS..AND FREQUENT LIGHTNING...WILL ACCOMPANY THE ONSET OF THESE THUNDERSTORMS. A SPOTTER AT APEX REPORTED WINDS ESTIMATED AT 50 MPH WITH VISIBILITY LESS THAN ONE HALF MILE IN BLOWING DUST AT 1000 PM PDT. THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR DAMAGING WINDS...HEAVY RAINS...AND DEADLY LIGHTNING. MOVE INDOORS BUT STAY AWAY FROM WINDOWS. IF YOU ARE DRIVING...DO NOT TRY nTO CROSS FLOODED ROADWAYS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. RUNK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:59 PM PDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 26, 8:59 PM PDT, 1 hour 6 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 857 PM PDT FRI JUL 26 1996 ACTIVE NITE ACRS FA WITH NO CHANCE TO LOOK AT NEW DATA. KESX 88D CONTS TO DETECT TSTMS DEVELOPMENT OVR SRN NV ALNG LEADG EDGE OF BNDRY FRM ERLIER STORMS OVR MOHAVE CNTY/SW UT. LATEST ECHOES OVR NE CLARK STARTING TO SHW BOW SIGNATURE. DVLPMENT IN LAS VEGAS LOOKS GOOD SO HAVE INCRD POPS FOR LAS TNGT. UPDTS TO FIRST PD...OTRHW NO CHGS MADE. LAS 2332. PIERCE
In the hours before
Special weather statement, Jul 26, 5:45 PM PDT, 4 hours 20 minutes before
AZZ003-001-270140- SPECIAL WEATHER STATEMENT...UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 544 PM PDT (544 PM MST) FRI JUL 26 1996 ...STRONG THUNDERSTORMS MOVING INTO FAR EASTERN MOHAVE COUNTY... AT 540 PM...LAS VEGAS DOPPLER RADAR DETECTED STRONG THUNDERSTORMS MOVING INTO FAR EASTERN MOHAVE COUNTY. THE LINE RAN FROM THE GRAND WASH CLIFFS NORTH OF TRUXTON SOUTH TO THE AQUARIUS MOUNTAINS EAST OF WIKIEUP. THE LINE OF STORMS WAS MOVING TOWARD THE WEST TO SOUTHWEST AT 15 MPH. RADAR INDICATED THAT THE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG...GUSTY WINDS TO NEAR 50 MPH...SMALL HAIL LOCALLY HEAVY RAINS. THERE IS ALSO A CHANCE OF RESTRICTED VISIBILITY...PERHAPS TO ONLY A FEW FEET...I.N BLOWING DUST. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:17 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 58 min |
| Jul 26, 8:17 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 58 min |
| Jul 26, 8:36 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 69 min |
| Jul 26, 9:22 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 53 min |
| Jul 26, 9:22 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 53 min |
| Jul 26, 11:04 PM PDT | Flash Flood Warning | VEF | Clark | 56 min |
| Jul 26, 11:04 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 56 min |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.